Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Complex-foliated structures. I. Cohomology of the Dolbeault-Kostant complexes

Authors: Hans R. Fischer and Floyd L. Williams
Journal: Trans. Amer. Math. Soc. 252 (1979), 163-195
MSC: Primary 58A30; Secondary 32L10, 58F06, 81C40
MathSciNet review: 534116
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the cohomology of differential complexes, which we shall call Dolbeault-Kostant complexes, defined by certain integrable sub-bundles F of the complex tangent bundle of a manifold M. When M has a complex or symplectic structure and F is chosen to be the bundle of anti-holomorphic tangent vectors or, respectively, a ``polarization'' then the corresponding complexes are, respectively, the Dolbeault complex and (under further conditions) a complex introduced by Kostant in the context of geometric quantization. A simple condition on F insures that our complexes are elliptic. Assuming ellipticity and compactness of M, for example, one of our key results is a Hirzebruch-Riemann-Roch Theorem.

References [Enhancements On Off] (What's this?)

  • [1] A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces. I, Amer. J. Math. 80 (1958), 458-538; II, ibid. 81 (1959), 315-382. MR 0102800 (21:1586)
  • [2] N. Bourbaki, Variétés différentielles et analytiques, Hermann, Paris, 1971. MR 0281115 (43:6834)
  • [3] P. Dolbeault, Formes différentielles et cohomologie sur une variété analytique complexe. I, Ann. of Math. (2) 64 (1956), 83-130. MR 0083166 (18:670e)
  • [4] R. E. Edwards, Functional analysis, Holt, New York, 1965. MR 0221256 (36:4308)
  • [5] A. Frölicher, Relations between the cohomology groups of Dolbeault and topological invariants, Proc. Nat. Acad. Sci. U.S.A. 41 (1955), 641-644. MR 0073262 (17:409a)
  • [6] W. Greub, S. Halperin and R. Vanstone, Connections, curvature and cohomology. I, II, Academic Press, New York, 1972, 1973. MR 0400275 (53:4110)
  • [7] A. Grothendieck, Sur quelques points d'algèbre homologique, Tôhoku Math. J. 9 (1957), 119-221. MR 0102537 (21:1328)
  • [8] F. Hirzebruch, Topological methods in algebraic geometry, Springer-Verlag, New York 1966. MR 0202713 (34:2573)
  • [9] A. A. Kirillov, Elements of the theory of representations, Springer-Verlag, New York, 1976. MR 0412321 (54:447)
  • [10] B. Kostant, MIT Seminar, 1967, also in: Lectures in modern analysis and applications. III, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin, 1970.
  • [11] S. Lang, Introduction to differential manifolds, Addison-Wesley, Reading, Mass., 1972. MR 0431240 (55:4241)
  • [12] L. Nirenberg, A complex Frobenius theorem, Seminars on Analytic Functions. I, Princeton Univ. Press, Princeton, N. J., 1957.
  • [13] R. Palais, Seminar on the Atiyah-Singer index theorem, Ann. of Math. Studies, Princeton Univ. Press, Princeton, N. J., 1965. MR 0198494 (33:6649)
  • [14] J. H. Rawnsley, On the cohomology groups of a polarization and diagonal quantisation, Trans. Amer. Math. Soc. 230 (1977), 235-255. MR 0648775 (58:31147)
  • [15] P. Renouard, Variétés symplectiques et quantification, thèse, Orsay, 1969.
  • [16] G. de Rham, Variétés différentiables, Hermann, Paris, 1955.
  • [17] K. S. Sarkaria, The de Rham cohomology of foliated manifolds, thesis, SUNY, Stony Brook, 1974.
  • [18] J.-P. Serre, Un théorème de dualité, Comment. Math. Helv. 29 (1955), 9-26. MR 0067489 (16:736d)
  • [19] F. Trèves, Topological vector spaces, distributions and kernels, Academic Press, New York, 1967. MR 0225131 (37:726)
  • [20] I. Vaisman, Cohomology and differential forms, Dekker, New York, 1973. MR 0341344 (49:6095)
  • [21] A. Weil, Variétés kähleriennes, Hermann, Paris, 1958. MR 0111056 (22:1921)
  • [22] R. O. Wells, Jr., Differential analysis on complex manifolds, Prentice-Hall, Englewood Cliffs, N. J., 1973. MR 0515872 (58:24309a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A30, 32L10, 58F06, 81C40

Retrieve articles in all journals with MSC: 58A30, 32L10, 58F06, 81C40

Additional Information

Keywords: Sheaf cohomology, Chern class, Todd class, spectral sequence, elliptic complex
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society